Alert archive / South Carolina / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Charleston, SC

February 18, 2018

NWS Charleston, SC issued this small craft advisory at Feb 18, 2018, 3:42 AM EST. It took effect at Feb 18, 2018, 12:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2018, 3:42 AM EST (08:42 UTC)
In effect from
Feb 18, 2018, 12:00 PM EST
Expired
Feb 18, 2018, 10:00 PM EST
In force
10 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

402 
WHUS72 KCHS 180842
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
342 AM EST Sun Feb 18 2018

AMZ350-181645-
/O.NEW.KCHS.SC.Y.0013.180218T1700Z-180218T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
342 AM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...

The National Weather Service in Charleston has issued a Small
Craft Advisory, which is in effect from noon today to 6 PM EST
this evening.

* WINDS AND SEAS...Wind and or wave conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During a Small Craft Advisory, inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in
hazardous conditions.

&&

$$
4 follow-up statements
699 
WHUS72 KCHS 181502
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1002 AM EST Sun Feb 18 2018

AMZ350-182300-
/O.CON.KCHS.SC.Y.0013.180218T1700Z-180218T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1002 AM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...Wind and or wave conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During a Small Craft Advisory, inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in
hazardous conditions.

&&

$$
252 
WHUS72 KCHS 182022
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
322 PM EST Sun Feb 18 2018

AMZ350-182300-
/O.CON.KCHS.SC.Y.0013.000000T0000Z-180218T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
322 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...Wind and or wave conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During a Small Craft Advisory, inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in
hazardous conditions.

&&

$$
780 
WHUS72 KCHS 182248
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
548 PM EST Sun Feb 18 2018

AMZ350-190300-
/O.EXT.KCHS.SC.Y.0013.000000T0000Z-180219T0300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
548 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...Wind and or wave conditions will be hazardous 
  to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

During a Small Craft Advisory, inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in
hazardous conditions.

&&

$$
839 
WHUS72 KCHS 190237
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
937 PM EST Sun Feb 18 2018

AMZ350-190345-
/O.EXP.KCHS.SC.Y.0013.000000T0000Z-180219T0300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
937 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:55 PM EST, 11 hours 47 minutes earlier.

Area forecast discussion, Feb 17, 3:55 PM EST, 11 hours 47 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
355 PM EST Sat Feb 17 2018

.SYNOPSIS...
A stationary front will meander across the region into Sunday.
The front will lift north Monday, followed by high pressure
prevailing for most of next week. A cold front may approach
late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The surface front has nudged back to the north this afternoon
though currently still poking into the Charleston tri-county
area. The boundary will continue to lift north through early
this evening, with weak southeast winds eventually transitioning
to southwest overnight. Another cold front will drop in from the
northwest late tonight. Limited moisture and forcing associated
with the front should yield little to no precipitation along the
leading edge so we maintained a dry forecast overnight. Fog
potential appears relatively low in most areas, though we could
see another area of fog develop south of the area late tonight
and drift north into our far southern GA zones around daybreak.
Guidance still keeps the greatest chance for fog just south of
our area so we have not included any fog in the afternoon
package.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
The mid/upper levels will consist of west southwest flow on Sunday.
The flow will turn more to the southwest on Monday as ridging
develops to our east, with a broad high centered east of FL. The
high/ridge will strengthen/amplify on Tuesday, turning our flow to
the south southwest. At the surface, a stationary front will hover
over or just south of the region Sunday as high pressure passes to
our north. The front will start to migrate north Sunday night as the
high shifts offshore. The front will advance northward as a warm
front on Monday, quickly moving north of our area and accelerating.
At the same time, Atlantic high pressure will be building into our
area. The western periphery of the high will become more dominant
across the Southeast on Tuesday. PWAT's across our area will be
~1.5" on Sunday, before falling to ~1" Monday and Tuesday. Despite
the front nearby or overhead on Sunday and Monday, there is not much
lift across our area. The result is a low probability of light
showers each of these two days, generally located around the
vicinity of the front. Tuesday a few showers are possible over
inland areas as weak impulses round the western periphery of the
high during the day. QPF will be minimal each day, if anything does
fall. Instability is very weak to nonexistent, so no thunderstorms
are forecasted. Temperatures will be above normal each day.
Temperatures will trend upwards Monday and Tuesday within generally
southerly flow. In fact, we won't be too far away from record highs
these two days.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A large ridge of high pressure centered over the Western Atlantic
will be the primary contributor to the pattern over the Southeast
United States, helping produce warm conditions into late week. In
general, temps will be well above normal, peaking into the upper
70s/lower 80s Wednesday and Thursday afternoon. A few showers will
be possible inland during peak heating each day, with slightly
greater coverage and the potential for a few thunderstorms on
Thursday when mid-lvl energy approaches the western periphery of the
high. A few showers could linger into Thursday night as a weak cold
front approaches the area. Weak mid-lvl energy should then traverse
the Southeast within a zonal flow this weekend, potentially
producing a few showers and slightly cooler conditions.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
KCHS: Overcast MVFR ceilings expected to continue for a few more
hours before thinning out once the front starts to lift back
north. VFR then expected through much of the night. Another
front will drop into the area around daybreak Sunday,
potentially bringing another round of MVFR ceilings. However,
given uncertainty with the timing and extent of the associated
cloud cover, we stuck with VFR ceilings Sunday morning.

KSAV: VFR expected through much of tonight. There's another
chance that fog will develop south of the terminal late tonight
and drift north around daybreak Sunday. Also possible is MVFR
ceilings moving in from the northwest mid Sunday morning with
another cold front. Chances of either of these scenarios doesn't
seem high enough to prevail any flight restrictions yet.

Extended Aviation Outlook: A stationary front could bring flight
restrictions Sunday and maybe Monday.

&&

.MARINE...
SE flow redeveloping this evening as the surface front lifts
north, gradually shifting to SW overnight. A large area of
marine stratus will continue to spread across the marine area
through early evening though surface dewpoints vs water
temperatures are not very favorable for marine fog.

Sunday through Thursday: A stationary front will meander across the
region Sunday. The front will lift north Monday, followed by
Atlantic high pressure prevailing for most of next week. Expect a
brief increase in winds across the SC waters Sunday due to a
modifying pressure gradient, but nothing that would warrant marine
headlines. Winds will then ease Sunday night. Wind directions will
also change into Monday with the shifting front, then becoming more
stable in direction afterwards with high pressure. Overall, no
significant winds or waves are forecasted through next Thursday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...JRL
SHORT TERM...MS
LONG TERM...DPB
AVIATION...JRL/MS
MARINE...JRL/MS
Hazardous weather outlook, Feb 17, 6:04 PM EST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
604 PM EST Sat Feb 17 2018

AMZ330-350-352-354-374-182315-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
604 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Sea Fog: Areas of fog will impact the Atlantic waters and Charleston
Harbor tonight. Some of the fog could become dense, and a Marine
Dense Fog Advisory could be required.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-SCZ048>051-182315-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-
604 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Dense Fog: Areas of fog will impact parts of the area early tonight,
mainly near and along the coast. Some of the fog could become dense,
and a Dense Fog Advisory could be required.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-141-SCZ040-042>045-047-
052-182315-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Tidal Berkeley-
604 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.